NursGuru
    Nclex-Rn Readiness Test 5Question 111
    111 / 150
    Mental Health

    1056: 56-year-old male presents to the ED with his wife after she found him tremulous, talking incoherently to various pieces of furniture, and disoriented. She stated that two nights ago, he was in a rage and got rid of a medication bottle because he was tired of feeling 'numb.' The wife is unsure what medications he discarded, but he has been acting irritable and confused since, with bouts of anxiety and panic. On assessment, the client's breathing is unlabored, and he has clear lung sounds. Skin is warm and pink in tone; pulses 2+ and regular. Capillary refill is 3 seconds. The client is alert, irritable, and confused. Pupils are equal, round, and reactive to light. Vital signs: T 98° F (36.7° C), P 92, RR 19, BP 142/76. The client has a medical history of generalized anxiety disorder, polysubstance use, major depressive disorder, chronic back pain, hypertension, duodenal ulcer, and low testosterone.

    • omeprazole 20 mg by mouth daily
    • fluvoxamine 100 mg by mouth daily
    • oxycodone extended-release (ER) 10 mg by mouth daily
    • multivitamin 1 tablet by mouth daily
    • clonidine 0.1 mg by mouth daily
    • propranolol 10 mg by mouth daily
    • alprazolam 1 mg by mouth twice daily
    • testosterone cypionate 200 mg intramuscular (IM) every two weeks

    ➢ Complete the sentence below by choosing from the list of options.

    The client is demonstrating signs and symptoms consistent with [opioid intoxication. / benzodiazepine intoxication. / serotonin syndrome. / benzodiazepine withdrawal.]

    Sign in to reveal the correct answer & rationale

    A free account unlocks answers for the preview questions in every exam. A pass unlocks all of them.